MAUDE Adverse Event Report: LUMENIS LTD LUMENIS MOSES 550 D\F\L; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD LUMENIS MOSES 550 D\F\L; POWERED LASER SURGICAL INSTRUMENT
Model Number 1912-10
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure outside the patient, the fiber's laser beam showed irradiation failure.The procedure was completed using another fiber without patient complications.Analysis of the returned fiber identified a connector fracture.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.The fiber was functionally tested.The testing conducted identified that the aim beam light was dim.Visual analysis did not identify any defects to the fiber body.Microscopic analysis identified distorted light exiting the connector face, indicating a possible internal fracture, along with burn marks on the connector face.The tip appeared fine.Fracture within the connector can occur during procedural handling of the fiber during setup or use.This connector fracture can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire.In addition, it is likely that the interaction between the fractured connector and blast shield led to the burn marks observed on the fiber face.A review of the device instructions for use (ifu) was completed, the ifu states: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement.And hold the fiber tip to a non-reflective surface and ensure that a circular red/green spot appears.If the spot is not circular, cleave the fiber (see fiber tip renewal during operation for details).If the spot is weak or not visible, discard the fiber or return it to the supplier for replacement.A risk review was completed and confirmed that the event of no aiming beam was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.A device history record (dhr) review indicated the device met all manufacturing specifications, and therefore the failure was unlikely related to manufacturing.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause traced to component failure which indicates expected or random component failure without any design or manufacturing issue.

Brand Name
LUMENIS MOSES 550 D\F\L
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
ADVANCED FIBER TOOLS GMBH
bornheimer str 4
mittweida 09468
GM   09468
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25349966
Report Number2124215-2026-29155
Device Sequence Number10326960
Product Code GEX
UDI-Device Identifier07290109143453
UDI-Public(01)07290109143453(17)280123(10)13842507
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1912-10
Device Catalogue Number1912-10
Device Lot Number0013842507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Initial Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown